A Scalable and Practical Authentication Protocol in Mobile IP

Yong Lee   Goo-Yeon LEE  Hwa-Jong KIM  

Publication
IEICE TRANSACTIONS on Communications   Vol.E91-B   No.2   pp.601-604
Publication Date: 2008/02/01
Online ISSN: 1745-1345
DOI: 10.1093/ietcom/e91-b.2.601
Print ISSN: 0916-8516
Type of Manuscript: LETTER
Category: Network
Keyword: 
authentication,  public key,  Mobile IP,  certificate,  scalability,  

Full Text: PDF>>
Buy this Article




Summary: 
Due to the proliferation of mobile devices connected to the Internet, implementing a secure and practical Mobile IP has become an important goal. A mobile IP can not work properly without authentication between the mobile node (MN), the home agent (HA) and the foreign agent (FA). In this paper, we propose a practical Mobile IP authentication protocol that uses public key cryptography only during the initial authentication. The proposed scheme is compatible with the conventional Mobile IP protocol and provides scalability against the number of MN's. We also show that the proposed protocol offers secure operation.